| Model Number |
406804 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/13/2022
Type of Reportable Event
Malfunction
Event or Problem Description
During an atrial fibrillation ablation procedure, while inserting dilator into introducer, dilator had punctured the introducer at the sheath tip.A new device was used to continue the procedure with no adverse patient consequences.
Additional Manufacturer Narrative
One 8.5f fast-cath introducer sheath and dilator were received for evaluation.The sheath tubing had been stretched and protruded in three locations within the manufactured curve.No punctures were noted.The shapes of the protruded material were consistent with the shape of the dilator distal tip.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The damage to the sheath is consistent with forcible contact between the dilator and the inner diameter of the sheath during dilator insertion.The cause of the forcible contact remains unknown.